Font Size
A
A
A
1

Causes of Hair Loss: Medicines and Medical Treatments


Topic Overview

Medicines and medical treatments can cause hair loss.

Medicines

Many medicines that can cause hair loss include:

If you think a medicine may be causing your scalp problem, contact your doctor to discuss your symptoms. Your doctor may adjust your dosage or change or discontinue your medicine.

Medical treatments

Medical treatments that can cause hair loss include:

  • High-dose X-rays used to kill cancer cells and shrink tumors (radiation therapy).
  • Major surgery. Increased hair shedding often occurs within 1 to 3 months after surgery. The condition generally reverses itself within a few months.
1

eMedicineHealth Medical Reference from Healthwise

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

To learn more visit Healthwise.org

© 1995-2014 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.



NIH talks about Ebola on WebMD


Medical Dictionary